Ohio, 2007Hail and Damaging Winds in Ohio, June 2, 2007
June 2, 2007 · NWS CLE · 7 events in 6 counties and zones
A frontal system moved across the region on June 2nd causing scattered thunderstorms to develop. A few of the stronger storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $126,000
- Crop damage
- $25,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal system moved across the region on June 2nd causing scattered thunderstorms to develop. A few of the stronger storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 2, 2:00 PM EST, 58 minutes earlier.
Area forecast discussion, Jun 2, 2:00 PM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT SAT JUN 2 2007
.SYNOPSIS...
LOW PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE
ASSOCIATED WEAK COLD FRONT WILL SLOWLY CROSS THE AREA SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES MID
WEEK. THE NEXT COLD FRONT IS EXPECTED ON FRIDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
CURRENT CONVECTION SEEMS DRIVEN ALMOST ENTIRELY BY DAYTIME
HEATING AND COVERAGE SHOULD REMAIN IN THE 20-30 PERCENT RANGE IN
MOST AREAS. SOME HELP WITH LAKE BREEZE CONVERGENCE AND A NICE
CLUSTER OVER W CENTRAL OHIO. ACTIVITY SHOULD DIMINISH AROUND
SUNSET.
BIG PICTURE FOR TONIGHT AND SUNDAY REMAINS THE SAME...SLOW MOVING
N PLAINS UPPER LOW TO SLOWLY LIFT OUT ACROSS THE GREAT LAKES
SUNDAY INTO MONDAY WITH SOUTHEAST SYSTEM LIFTING NORTH ALONG THE
EAST COAST. I AM CONCERNED NOW THAT WE MAY WELL FIND OURSELVES IN
BETWEEN THE TWO SYSTEMS RIGHT THROUGH THE PERIOD WHICH MAKES FCST
A BIT TOUGHER. WILL GET BRUSHED BY SOME OF THE HIGH CLOUDS COMING
UP FROM THE SOUTH BUT WILL LIKELY NOT GET INTO THE TRUE TROPICAL
MOISTURE SO WILL HAVE TO COUNT MOSTLY ON THE MOISTURE FROM THE
WEST/SOUTHWEST. SYNOPTIC MOISTURE JUST ABOUT SQUEEZED OUT THE N
PLAINS SYSTEM SO WILL HAVE TO WAIT FOR MORE CONVECTION TO DEVELOP.
SEEMINGLY WITH DEEPER MOISTURE ON SUNDAY. SHOULD HAVE BETTER UPPER
LEVEL DIVERGENCE... LOW LEVEL MOISTURE CONVERGENCE...Q VECTOR
CONVERGENCE ETC SO ONE WOULD THINK THERE SHOULD BE MORE FREQUENT
SHOWERS/TSTORMS. THAT BEING SAID...THERE IS HOPE FOR THOSE WITH
OUTDOOR ACTIVITIES THAT THERE WILL BE SOME DRY PERIODS. OF COURSE
MOST AREAS NEED THE RAIN AND AS USUAL WE WILL PROB NOT BE ABLE TO
PLEASE EVERYONE.
WILL OPT FOR WARMER TEMP GUIDANCE BOTH TNGT AND TOMORROW. DEWPOINTS
SHOULD REMAIN HIGH ENOUGH WITH A SOUTH BREEZE TNGT FOR TEMPS TO HOLD
IN THE MID/UPPER 60S IN MOST AREAS. WITH THIN SPOTS/HOLES IN THE
CLOUDS AND ESSENTIALLY THE SAME AIRMASS ON SUNDAY WE SHOULD TAKE A
RUN FOR 80/LOWER 80S BFR SHOWERS DEVELOP.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
SIMILAR TO NEAR TERM DISCUSSION...SHOWERS/STORMS WILL LIKELY
CONTINUE TO HAVE A DIURNAL NATURE TO THEM ALTHOUGH SUNDAY NIGHT MAY
BE THE BEST CHANCE TO KEEP SOME SHOWERS/STORMS GOING THROUGH THE
NIGHT AS THE AXIS OF BEST MOISTURE AND POTENTIAL UPWARD MOTION
REMAIN OVER THE AREA AS UPPER LOW LIFTS NEWARD.
COOLER MONDAY BUT NOT AS COOL AS GUIDANCE. IT WOULD HAVE TO
REMAIN CLOUDY/SHOWERY ALL DAY SO WILL FCST A CATEGORY OR TWO ABV
GUIDANCE ASSUMING THAT WE HAVE SOME BREAKS IN THE RAIN AND A FEW
HOLES IN THE CLOUDS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
PUSH OF COOLER AND DRIER AIR SEEMS FASTER FOR THE TUESDAY FCST (OR
MAYBE I JUST MISINTERPRETED IT YESTERDAY). WILL LOWER POPS A BIT AND
LOWER MAX TEMPS TUE AND MIN TEMPS TUE NGT BY A CATEGORY OR TWO.
WEDNESDAY STILL APPEARS TO BE A SECOND RELATIVELY COOL DAY WITH
TEMPS SLIGHTLY BELOW NORMAL AT LEAST FOR THE EASTERN COUNTIES. NCEP
GUIDANCE HAS CHANCE POPS FOR SHOWERS FOR CENTRAL AND WESTERN OHIO
BUT WITH LOWER DEWPOINTS AND SEEMINGLY LITTLE RISK OF OVERRUNNING
OR A COMPLEX FROM THE WEST WILL KEEP FCST DRY ON WEDNESDAY.
ALL MODELS CONTINUE TO SHOW WARM ADVECTION BEGIN QUICKLY AND RATHER
AGGRESSIVELY WED NGT INTO THURSDAY. NOT OUT OF THE QUESTION THAT A
SHOWER/TSTORM COULD POP UP IN THE STRONG WAA LATER WED NGT INTO
THURSDAY BUT BEST LOW LEVEL JET STAYS OVER THE MIDWEST (WEST OF FCST
AREA) SO BELIEVE RISK IS RELATIVELY SMALL AND WILL KEEP FCST DRY
THURSDAY. THURSDAY NGT AND FRIDAY FCST IS NOT VERY CLEAR TO ME. NEXT
COLD FRONT PROGGED TO SAG SOUTH BUT BUILDING RIDGE ALOFT WILL LIKELY
ENSURE A SLOWER FRONT AND PERHAPS SET THE FRONT UP TO STALL NEAR THE
AREA OVER THE WEEKEND. ECMWF FASTER AND FARTHER SOUTH WITH FRONT BY
THE WEEKEND AND NCEP GUIDANCE LEANING IN THAT DIRECTION SO WILL
LIMIT RISK OF SHOWERS/STORMS TO THURSDAY NIGHT AND FRIDAY FOR NOW
AND START THE WEEKEND OFF DRY AND MENTION/MONITOR THE CONCERN THAT
THE FRONT STALLS SOMEWHERE NEAR BY ON SATURDAY/NEXT WEEKEND.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
WX THIS AFTN SHUD BE SIMILAR TO YDA WITH AMS TSRA DVLP FM DAYTIME
HEATING. NO ORGANIZATION TO THE CONVECTIVE ACTIVITY WITH LTL RHYME
OR REASON TO WHERE TSRA WL OCCUR. PLAN TO ONLY CARRY VCTS IN TAFS
FOR AFTN HRS AS BEST THREAT SHUD BE BTWN 18Z AND 23Z. SOME OF THE
TSRA CUD BE STG WITH DOWNBURST WNDS APCHG 50KT BUT THESE WL BE VERY
ISOLD AND THUS LIKELY NOT TO AFFECT ANY TAF SITES. MODELS SHOW
PRE-FRONTAL TROF MOVG EWRD ACRS AREA TNGT WITH NGM DVLPG PRECIP LATE
TNGT. BASED ON LAST NITES ABSENSE ON NIGHTIME PRECIP WITH THIS
FEATURE WL LV TAFS DRY TNGT INTO SUN MORN TIL NEXT ROUND OF
CONVECTION DVLPS MIDDAY SUN. SHUD SEE VFR CONDS PERSIST OUTSIDE OF
TSRA WITH MSTLY MVFR FOG DVLPG LATE TNGT.
CONTD THREAT FOR TRSA THRU MON AS UPR LVL LOW MOVS THRU ERN GRTLKS
KEEPING AMS UNSTBL. MORE WIDESPREAD LWR CIGS PSBL MON NITE INTO TUE
AS CDFNT MOVS THRU WITH WRAP CLDS EXPECTED.
&&
.MARINE...
LOW PRES MOVG E THRU THE GRTLKS TNGT THRU TUE WL DRAG A CDFNT ACRS
LERI LATE SUN AND SUN NITE SHIFTING WNDS FM MNLY SLY TO MNLY WLY
THEN ANOTHER REINFORCING CDFNT SHUD MOV THRU LERI MON NITE SHIFTING
WNDS TO WNW. THIS SECOND FRONT WL BRING NOTICEABLY COOLER TEMPS AND
SHUD ACT TO INCR WAVES AS TEMPS DROP BLW LERI TEMPS. HI PRES WL BLD
IN ON WED FOR CALM CONDS WITH MDT S TO SWLY FLOW DVLPG BY THU AS THE
HI MOVS OFF THE E CST AND ANOTHER LOW APCHS THE WRN GRTLKS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 2, 4:47 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT SAT JUN 2 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-031000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT SAT JUN 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND THERE IS A CHANCE
THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN
THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER...THERE IS THE
POSSIBILITY FOR PENNY SIZE HAIL OR SLIGHTLY LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY
MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS
COULD DEVELOP WITH THE COLD FRONT.
A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE
THREAT EXISTS FOR MORE THUNDERSTORMS.
A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND
THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LOMBARDY
Thunderstorm Wind, Knox
- When
- June 2, 2:58 PM EST
- Where
- Knox County, 7 mi S of Mt Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 40.299, -82.480
Thunderstorms winds downed a couple of trees two miles north of Utica.
Hail, Seneca
- When
- June 2, 3:04 PM EST
- Where
- Seneca County, Republic
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.120, -83.020
Golf ball size hail was observed in northeastern Seneca County near Republic. Some damage to crops and vehicles was reported.
Thunderstorm Wind, Seneca
- When
- June 2, 3:10 PM EST
- Where
- Seneca County, 4 mi NE of Republic
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.161, -82.966
Thunderstorm winds downed several large limbs and one tree.
Thunderstorm Wind, Erie
- When
- June 2, 3:39 PM EST
- Where
- Erie County, Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -82.720
Thunderstorm winds downed several large tree limbs.
Thunderstorm Wind, Crawford
- When
- June 2, 3:50 PM EST
- Where
- Crawford County, 3 mi E of New Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.970, -82.793
Thunderstorm winds snapped five power poles in the northeastern portion of Crawford County. A barn in the area also lost a large section of roofing.
Thunderstorm Wind, Huron
- When
- June 2, 4:30 PM EST
- Where
- Huron County, North Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 41.100, -82.780
Thunderstorm winds downed a couple of large tree limbs.
Thunderstorm Wind, Mahoning
- When
- June 2, 5:00 PM EST
- Where
- Mahoning County, Youngstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.070, -80.650
Thunderstorm winds damaged the roof of an auditorium and downed a few trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 2 to 3, 2007$395,000 · EF0 · 25 events
- Hail and Damaging Winds in Vermont, June 2, 2007$160,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 2, 2007$115,000 · 59 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 2, 20073 injured · $13,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 2, 2007$32,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Michigan, June 2, 2007$24,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Colorado, June 2, 20071 injured · 1 in hail · 16 events
- Hail and Damaging Wind in Arkansas, June 2, 2007$25,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New Hampshire, June 2, 20071.25 in hail · 19 events
- Damaging Winds in Michigan, June 2, 2007$17,000 · 55 kt wind · 5 events
- Hail in Maine, June 2, 20071 in hail · 13 events
- Hail and Damaging Winds in Massachusetts, June 2, 20071 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44708, 44722, 44723, 44726, 44759, 44768, 44765.